Advanced Search
MyIDEAS: Login to save this paper or follow this series

Comparative Risk Aversion under Background Risks Revisited

Contents:

Author Info

  • Masamitsu Ohnishi

    ()
    (Graduate School of Economics, Osaka University)

  • Yusuke Osaki

    ()
    (JSPS Research Fellow)

Registered author(s):

    Abstract

    This note determines a sufficient condition on (von Neumann-Morgenstern) utility functions to preserve (reserve) comparative risk aversion under general background risks. Our condition is weaker than the one determined by Nachman (1982, Journal of Economic Theory). Nachmanfs condition requires the monotonicity in the global sense, in other hand our condition only requires it in the local sense. And this generalization may make the condition on utility functions to hold the desirable property consisitent with the recent empirical observation.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www2.econ.osaka-u.ac.jp/library/global/dp/0616.pdf
    Download Restriction: no

    Bibliographic Info

    Paper provided by Osaka University, Graduate School of Economics and Osaka School of International Public Policy (OSIPP) in its series Discussion Papers in Economics and Business with number 06-16.

    as in new window
    Length: 12 pages
    Date of creation: Jun 2006
    Date of revision:
    Handle: RePEc:osk:wpaper:0616

    Contact details of provider:
    Email:
    Web page: http://www.econ.osaka-u.ac.jp/
    More information through EDIRC

    Related research

    Keywords: Background risk; comparative risk aversion; single crossing condition.;

    Find related papers by JEL classification:

    This paper has been announced in the following NEP Reports:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Osaki, Yusuke & Quiggin, John, 2008. "Stochastic dominance representation of optimistic belief: Theory and applications," Economics Letters, Elsevier, vol. 101(3), pages 275-278, December.
    2. Osaki, Yusuke & Quiggin, John, 2007. "A Risk-neutral Characterization of Optimization and Pessimism and its Applications," Risk and Sustainable Management Group Working Papers 151180, University of Queensland, School of Economics.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:osk:wpaper:0616. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Atsuko SUZUKI).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.